MONTREAL — Quebec is reporting a ninth person has experienced vaccine-induced immune thrombotic thrombocytopenia (VITT) after receiving the AstraZeneca vaccine.
The latest case involves a woman who received her first dose of the vaccine, Quebec’s Ministry of Health and Social Services said in a news release issued Tuesday evening. The woman’s age was not released.
“The person was taken in charge by the health and social services network and received appropriate care. She is currently recovering at home and the evolution of her health is favourable,” the release stated.
Health officials have said reports of blood clots continue to be extremely rare but potentially serious, and should be monitored.
In Quebec, the risk of experiencing a blood clot after the first dose of that specific vaccine stands at one in 50,000 based on the number of shots administered so far in the province. For the second dose, the risk is much lower at about one in 600,000.
The ministry of health is asking anyone who has received a shot of AstraZeneca to contact their physician or Info-Santé if they notice the following symptoms four to 20 days after being immunized: shortness of breath, chest pain, leg swelling or stomach pain, a severe headache or one that has lasted for a few days, blurred vision or bruises on the skin.
In April, a 54-year-old Quebec woman died after experiencing a blood clot following the AstraZeneca vaccine. This is believed to have been the first case of a Canadian dying after receiving that vaccine.
View original article here Source